Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 14, 2010, 10:42 AM CDT for Bexar County, Comal County, Guadalupe County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2010, 10:42 AM CDT (15:42 UTC)
- Expired
- May 14, 2010, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 46 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 11:00 AM CDT | HEAVY RAIN 1.96 | 2 Nnw Schertz, TX | 1.96 INCHES OF RAINFALL IN LESS THAN 3 HOURS. |
| May 14, 11:00 AM CDT | HEAVY RAIN 2.75 | 10 W San Antonio, TX | 2.75 TO 3 INCHES OF RAINFALL THIS MORNING. THE LOCATION IS CULEBRA AND LOOP 410. |
| May 14, 11:40 AM CDT | HEAVY RAIN 2.95 | 4 Sse Helotes, TX | 2.95 INCHES IN LESS THAN 4 HOURS. |
| May 14, 12:48 PM CDT | HEAVY RAIN 4.05 | 1 Ene Helotes, TX | 4.05 INCHES OF RAINFALL IN LESS THAN 5 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3933 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
568
WGUS54 KEWX 141542
FFWEWX
TXC029-091-187-141845-
/O.NEW.KEWX.FF.W.0022.100514T1542Z-100514T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1042 AM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY...
SOUTHWESTERN COMAL COUNTY...
WEST CENTRAL GUADALUPE COUNTY...
* UNTIL 145 PM CDT.
* AT 1035 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM A THUNDERSTORM NEAR SAN ANTONIO...MOVING
NORTHEAST AT 10 MPH. RAINFALL OBSERVERS HAVE REPORTED ONE TO TWO
INCHES OF RAIN IN THE NORTHERN PARTS OF SAN ANTONIO DURING THE
PAST 90 MINUTES. MORE SHOWERS ARE MOVING INTO THE AREA FROM THE
SOUTH AND WILL BRING ANOTHER ONE TO TWO INCHES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HELOTES...OLMOS PARK...CHINA GROVE...ALAMO HEIGHTS...TERRELL
HILLS...KIRBY...CROSS MOUNTAIN...SHAVANO PARK...LEON SPRINGS...THE
DOMINION...HILL COUNTRY VILLA...WINDCREST...HOLLYWOOD PARK...ST.
HEDWIG...FAIR OAKS RANCH...LIVE OAK...UNIVERSAL CITY...SELMA...
SCHERTZ...TIMBERWOOD PARK...CIBOLO...BULVERDE...GARDEN RIDGE AND
MARION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2973 9868 2986 9846 2957 9803 2924 9837
2944 9872
$$1 follow-up statement
576
WGUS74 KEWX 141620
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1120 AM CDT FRI MAY 14 2010
TXC029-091-187-141845-
/O.CON.KEWX.FF.W.0022.000000T0000Z-100514T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMAL TX-GUADALUPE TX-BEXAR TX-
1120 AM CDT FRI MAY 14 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
BEXAR...WEST CENTRAL GUADALUPE AND SOUTHWESTERN COMAL COUNTIES...
AT 1115 AM CDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCED 2.75 INCHES OF RAIN AT I410 AND CULEBRA ROAD IN SAN
ANTONIO. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE
AREA AND ONE TO TWO INCHES OF ADDITIONAL RAINFALL IS LIKELY.
LOCATIONS IN THE WARNING AREA INCLUDE HELOTES...TIMBERWOOD PARK...THE
DOMINION...SHAVANO PARK...LEON SPRINGS...HOLLYWOOD PARK...HILL
COUNTRY VILLA...FAIR OAKS RANCH...CROSS MOUNTAIN...SELMA...MARION...
CIBOLO...GARDEN RIDGE AND BULVERDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
&&
LAT...LON 2973 9868 2986 9846 2957 9803 2924 9837
2944 9872
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 6:33 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 14, 6:33 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 AM CDT FRI MAY 14 2010 .AVIATION... MOISTURE CONTINUES TO INCREASE ACROSS THE AREA AND DISTURBANCES MOVING FROM WEST TO EAST WILL CREATE SCATTERED SHOWERS AND THUNDERSTORMS INTO THE WEEKEND. SOME OF THE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ANY STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL REDUCING VSBYS TO 1 TO 3 MILES OR LESS. MVFR CIGS WILL CONTINUE THROUGH 16Z-18Z THEN BECOME VFR. EXPECT THE RETURN OF LOWER CLOUDS AND MVFR CIGS BETWEEN 04Z- 06Z TONIGHT. IN VCNTY OF SHRA/TSRA COULD SEE IFR CIGS THEN IMPROVING OUTSIDE OF THE RAIN AREA. WILL SEE E/SE WINDS 10 TO 20 KTS EASTERN LOCATIONS AND SE 15 TO 25 KTS AT KDRT. AFTER 00Z WINDS WILL DECREASE BACK TO NEAR 10 KTS. && .PREV DISCUSSION... /ISSUED 419 AM CDT FRI MAY 14 2010/ DISCUSSION... MODELS BASICALLY AGREE ON THE PATTERN, HOWEVER THE SMALLER SCALE FEATURES REMAIN INCONSISTENT AND LACK CONSENSUS THROUGH THIS FORECAST CYCLE. TODAY THROUGH SUNDAY, AN UPPER LEVEL TROUGH WILL MOVE EAST ACROSS THE WESTERN AND CENTRAL STATES. SHORT-WAVES TRAVERSING THE FLOW ALOFT OVER TEXAS WILL INTERACT WITH A MOIST AIRMASS DUE PERSISTENT SOUTHERLY LOWER LEVEL FLOW. HAVE MAINTAINED GENERALLY CHANCE POPS WHICH ARE HIGHER THAN MAV/MET IN FAVORING THE WETTER ECMWF. CAPE AND SHEAR SUGGEST THAT STRONG TO SEVERE STORMS ARE POSSIBLE AND AGREE WITH SPC SHOWING MAINLY OUT WEST TODAY INTO SATURDAY, THEN MAINLY ACROSS THE NORTH SUNDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. PWS UP TO 1.8 INCHES ALSO SUGGESTS A POSSIBILITY OF LOCALLY HEAVY RAINS AT TIMES. SOME SPOTS MAY RECEIVE RAINFALL TOTALS TODAY THROUGH SUNDAY OF 2 TO 4 INCHES WHICH MAY CAUSE MINOR SMALL STREAM AND URBAN TYPE FLOODING. HOWEVER, MOST AREAS WILL GET LESS THAN ONE INCH. HPC QPF SEEMS REASONABLE. HAVE MAINLY FOLLOWED THE MAV TEMPERATURES. MONDAY THROUGH THURSDAY, ANOTHER SMALLER UPPER LEVEL TROUGH WILL MOVE SLOWLY ACROSS THE SOUTHERN STATES. FAVOR THE WETTER CANADIAN, ECMWF, AND NOGAPS MODELS AND WILL CONTINUE TO GO SLIGHTLY HIGHER THAN MEX WITH SLIGHT CHANCE POPS. HAVE GENERALLY FOLLOWED THE MEX TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 69 85 69 87 / 40 30 30 20 30 AUSTIN BERGSTROM INTL AIRPORT 85 69 84 68 87 / 40 30 30 20 30 NEW BRAUNFELS MUNI AIRPORT 86 69 86 69 89 / 40 30 30 20 30 BURNET MUNI AIRPORT 82 67 83 68 84 / 40 30 30 20 40 DEL RIO INTL AIRPORT 88 69 88 71 92 / 40 30 20 20 20 GEORGETOWN MUNI AIRPORT 85 68 82 68 85 / 40 30 30 20 40 HONDO MUNI AIRPORT 87 69 87 70 90 / 40 30 20 20 20 SAN MARCOS MUNI AIRPORT 87 70 84 70 89 / 40 30 30 20 30 LA GRANGE - FAYETTE REGIONAL 86 71 83 70 87 / 40 30 40 20 40 SAN ANTONIO INTL AIRPORT 85 70 85 71 89 / 40 30 20 20 30 STINSON MUNI AIRPORT 86 70 87 71 90 / 40 30 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/10
Hazardous weather outlook, May 14, 5:57 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 557 AM CDT FRI MAY 14 2010 TXZ171>173-183>194-202>209-217>225-228-151100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 557 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGHOUT THE DAY AND INTO THE OVERNIGHT HOURS. THERE IS A SLIGHT RISK FOR SOME OF THE STORMS TO BECOME SEVERE ACROSS THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY LATE THIS AFTERNOON AND INTO THE EVENING. THE MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. STRONG STORMS ARE POSSIBLE ACROSS THE ENTIRE AREA TODAY AND TONIGHT AND ANY ONE OF THOSE COULD BECOME SEVERE. THERE WILL ALSO BE A THREAT FOR LOCALLY HEAVY RAINFALL CAUSING LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WITH INCREASING MOISTURE AND SEVERAL DISTURBANCES EXPECTED TO MOVE EAST ACROSS THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SUNDAY. THE THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS THE HILL COUNTRY SATURDAY THEN ACROSS THE EASTERN HILL COUNTRY AND NORTHEAST SECTIONS OF THE AREA ALONG AND EAST OF I-35. BOTH SATURDAY AND SUNDAY THERE WILL BE LOCALLY HEAVY RAINFALL THAT WILL CAUSE LOCALIZED FLOODING OF CREEKS...STREAMS...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. RAINFALL TOTALS BY SUNDAY EVENING COULD REACH 2 TO 4 INCHES IN SOME LOCATIONS. DRIER WEATHER IS EXPECTED AFTER MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
In the hours before
Local storm report, May 14, 9:42 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 AM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 1 S BANDERA 29.71N 99.07W
05/14/2010 BANDERA TX LAW ENFORCEMENT
HIGHWAYS FM1283 AND PARK ROAD 37 ARE CLOSED DUE TO HIGH
WATER.
&&
EVENT NUMBER EWX1000241
MCDONALDLocal storm report, May 14, 9:45 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 AM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLOOD E MICO 29.53N 98.93W
05/14/2010 MEDINA TX LAW ENFORCEMENT
FM2676 IS CLOSED AND THERE IS A HIGH WATER RESCUE
TAKING PLACE.
&&
EVENT NUMBER EWX1000242
MCDONALDLocal storm report, May 14, 10:20 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1020 AM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 2 NW GUADALUPE RIVER ST 29.90N 98.54W
05/14/2010 M2.81 INCH KENDALL TX COCORAHS
2.81 INCHES IN LESS THAN 3 HOURS.
&&
EVENT NUMBER EWX1000243
MCDONALDLocal storm report, May 14, 10:25 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 AM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HEAVY RAIN 1 SSE LAKEHILLS 29.59N 98.94W
05/14/2010 E7.50 INCH BANDERA TX PUBLIC
HEAVY RAIN ON THE EAST SIDE OF MEDINA LAKE IN LAKEHILLS
&&
EVENT NUMBER EWX1000244
CJMLocal storm report, May 14, 10:32 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1032 AM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HEAVY RAIN 3 SSW SHAVANO PARK 29.54N 98.57W
05/14/2010 M1.10 INCH BEXAR TX COCORAHS
1.10 INCHES OF RAINFALL IN 52 MINUTES.
&&
EVENT NUMBER EWX1000245
MCDONALDLocal storm report, May 14, 10:41 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1041 AM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HEAVY RAIN 2 N SHAVANO PARK 29.62N 98.55W
05/14/2010 M2.20 INCH BEXAR TX COCORAHS
2.20 INCHES OF RAINFALL IN 72 MINUTES.
&&
EVENT NUMBER EWX1000246
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:59 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 46 min |
| May 14, 5:01 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 44 min |
| May 14, 5:40 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| May 14, 6:42 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 48 min |
| May 14, 8:22 AM CDT | Tornado Warning | EWX | Bandera, Bexar, Medina | 23 min |
| May 14, 8:47 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall | 43 min |
| May 14, 8:47 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 22 min |
| May 14, 8:55 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 34 min |
| May 14, 9:07 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 113 min |
| May 14, 9:45 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina | 4 hr |
| May 14, 10:22 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Hays, Medina | 2 hr |
| May 14, 11:03 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 26 more | 26 days |
| May 14, 11:06 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| May 14, 12:29 PM CDT | Areal Flood Advisory | EWX | Frio, Medina, Uvalde, Zavala | 3 hr |
| May 14, 1:46 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Comal, Frio, Guadalupe and 1 more | 3 hr |
| May 14, 2:05 PM CDT | Areal Flood Advisory | EWX | Bexar | 115 min |
| May 14, 3:14 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 54 hr |
| May 14, 4:56 PM CDT | River Flood Warning | EWX | Medina | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.